Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

What causes sore nipples and absence of periods when suffering from mirena?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1586 Questions
I've have the mirena for a little over a year and just recently in the past few months I've experienced tender and sore nipples, my boobs are fine.. its just mainly when I press in at the nipple area.. wondering if this is just symptom from the mirena??.. I haven't had my period since I've had the mirena..
Posted Tue, 4 Feb 2014 in Birth Control
Answered by Dr. Timothy Raichle 1 hour later
Brief Answer: Hello, I would be happy to help... Detailed Answer: XXXXXXX First of all, it is normal to not get your period while the Mirena is in place. The progesterone released by the device acts locally within the uterus to prevent the normal shedding that occurs monthly. That being said, no form of birth control is 100% effective. Yes, breast symptoms are a sign of pregnancy. You should check a pregnancy test now. If the test is negative, then in all likelihood, the symptoms you are experiencing are just related to the hormonal changes that still occurr with your cycle. These symptoms still occur despite the lack of growth and shedding of the uterine lining. Please ask if you have additional questions!!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor